Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

should my doctor go ahead and put me on medicine for my thyroid even though I'm not overweight?

Just found out my thyroid is a little underactive, but my doctor didnt want to put me on medicine yet because I'm not overweight, but I feel tired a lot and I will sometimes have dizzy spells.

 
Anonymous

Asked by Anonymous at 9:55 PM on Jan. 8, 2010 in Health

This question is closed.
Answers (5)
  • yes I have hypothryoid which is what they call it and I wasn't over weight either at the time you gain weight as time goes...and it affects you're body temp like you have a hard time getting warm or have a hard time getting cool when you need more meds or a higher dose you have tingling in your face sometimes you're so tired you can't stand it and sometimes you have no energy sometimes you can't sleep...it's all part of the disease you even lose hair
    Anonymous

    Answer by Anonymous at 10:41 AM on Jan. 9, 2010

  • Yes you should be on a low dose of the meds because the thyroid affects more than weight.
    truealaskanmom

    Answer by truealaskanmom at 10:01 PM on Jan. 8, 2010

  • is there a thyroid pandemic on CM?
    your Dr needs to explain it to you a bit better there are many thyroid hormones TSH T4 and T3-- in a "true hypothyroidism" the TSH is super high and the t3 t4 are low-- b/c your brain is telling the thyroid to make more but your thyroid is not responding-- and your brain is really ticked off-- if your t3 and t4 are under normal levels you should get on synthroid even if it is low dose it is a BAD idea to let it go and see what happend the hormones effect your heart and can throw you into an arrhythmia-- if they are on the low end of normal then you can look into things like diet increasing your iodine and stuff but if you are below that you need synthroid
    MELRN

    Answer by MELRN at 10:02 PM on Jan. 8, 2010

  • if your TSH is low and the t3 t4 are high then it is a totally different problem and you should go see a endocrinologist who specializes in thyriod issues---
    MELRN

    Answer by MELRN at 10:03 PM on Jan. 8, 2010

  • Yes, you should. It could lead to bad heart problems otherwise. My TSH was 40. What was yours? It is supposed to be under 3. Trust me, I wish I had taken the meds.
    Anonymous

    Answer by Anonymous at 10:36 PM on Jan. 8, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN